Article Text

PDF

Neonatal hypocalcaemia after intrauterine exposure to anticonvulsant drugs.
  1. B Friis,
  2. H Sardemann

    Abstract

    Two cases are reported of prolonged hypocalcaemia with tetany in infants born at term, whose mothers had been treated with phenytoin and phenobarbitone in high doses. Both infants presented with jitteriness and tetany in the first and second weeks of life, and in both the hypocalcaemia was resistant to therapy over a longer period. An effect on the fetal vitamin D metabolism by phenytoin and phenobarbitone, resulting in defective bone mineralization and neonatal hypocalcaemia is suggested.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.